Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 12, 2014, 3:13 PM CST for 13 counties in Texas. It took effect at Nov 12, 2014, 11:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2014, 3:13 PM CST (21:13 UTC)
- In effect from
- Nov 12, 2014, 11:00 PM CST
- Expired
- Nov 13, 2014, 10:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Travis County, TX, Val Verde County, TX, Williamson County, TX
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393 WWUS74 KEWX 122113 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 PM CST WED NOV 12 2014 ...FREEZING TEMPERATURES EXPECTED ACROSS THE HILL COUNTRY AND WEST OF I-35 PORTIONS OF THE ESCARPMENT FROM 11 PM CST TONIGHT THROUGH 10 AM CST THURSDAY MORNING... .COLD HIGH PRESSURE WILL CONTINUE ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THE NEXT FEW DAYS. TEMPERATURES WILL FALL TO FREEZING BY MIDNIGHT IN SOME SPOTS...BECOME MORE WIDESPREAD OVERNIGHT AND THEN RISE ABOVE FREEZING BY 10 AM. MANY AREAS OF THE HILL COUNTRY THAT STAYED ABOVE FREEZING LAST NIGHT INTO THIS MORNING WILL FALL BELOW FREEZING BY THURSDAY MORNING. THE FEW SPOTS THAT STAYED ABOVE FREEZING IN GILLESPIE AND KERR COUNTIES WILL FALL BELOW FREEZING BY THURSDAY MORNING. AREAS ALONG THE ESCARPMENT WEST OF I-35 IN HAYS...TRAVIS AND WILLIAMSON COUNTIES WILL HAVE FREEZING TEMPERATURES FOR 2 TO 3 HOURS AROUND SUNRISE THURSDAY. HOWEVER...THE AUSTIN METRO AREA WILL REMAIN JUST ABOVE FREEZING. A MORE WIDESPREAD FREEZE IS EXPECTED ACROSS SOUTH CENTRAL TEXAS THURSDAY NIGHT INTO FRIDAY MORNING. TXZ171>173-183>192-131000- /O.NEW.KEWX.FZ.W.0003.141113T0500Z-141113T1600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN 313 PM CST WED NOV 12 2014 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST THURSDAY. * TEMPERATURE...26 TO 32 DEGREES * IMPACTS...THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. OUTDOOR PETS MAY NEED EXTRA PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
862 WWUS74 KEWX 131352 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 752 AM CST THU NOV 13 2014 ...FREEZING TEMPERATURES OCCURRING ACROSS THE HILL COUNTRY THIS MORNING... .COLD HIGH PRESSURE WILL CONTINUE ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THE NEXT FEW DAYS. FREEZING TEMPERATURES ARE OCCURRING THIS MORNING ACROSS THE HILL COUNTRY. THE TEMPERATURES WILL RISE ABOVE FREEZING AFTER 10 AM. A WIDESPREAD FREEZE IS EXPECTED AGAIN TONIGHT. TXZ171>173-183>192-131600- /O.CON.KEWX.FZ.W.0003.000000T0000Z-141113T1600Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN 752 AM CST THU NOV 13 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TEMPERATURE...28 TO 32 DEGREES * IMPACTS...THIS IS THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. OUTDOOR PETS MAY NEED EXTRA PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:22 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 12, 11:22 AM CST, 3 hours 51 minutes before
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
Hazardous weather outlook, Nov 12, 2:06 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 206 PM CST WED NOV 12 2014 TXZ171>173-183>194-202>209-217>225-228-132015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 206 PM CST WED NOV 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS ALL OF THE HILL COUNTRY AND EDWARDS PLATEAU THURSDAY MORNING. FRIDAY MORNING THE FREEZING TEMPERATURES WILL SPREAD OVER MOST OF THE FORECAST AREA WITH ONLY THE SOUTHERN RIO GRANDE PLAINS STAYING ABOVE FREEZING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TB3
In the hours before
Special weather statement, Nov 12, 2:05 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 205 PM CST WED NOV 12 2014 TXZ171>173-183>194-202>209-217>225-228-131000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 205 PM CST WED NOV 12 2014 ...COLD TEMPERATURES WILL PERSIST THROUGH THE WEEK WITH MORNING FREEZES LIKELY IN MANY AREAS... WELL BELOW AVERAGE TEMPERATURES ARE EXPECTED THE NEXT FEW DAYS. FREEZING TEMPERATURES ARE FORECAST ACROSS THE NORTHERN HILL COUNTRY...NORTH CENTRAL TEXAS...AND ON THE EDWARDS PLATEAU EARLY TOMORROW MORNING. ELSEWHERE...LOWS IN THE MID TO UPPER 30S CAN BE EXPECTED. EVEN COLDER TEMPERATURES ARE EXPECTED LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING...WITH BELOW FREEZING TEMPERATURES ACROSS THE HILL COUNTRY AND ALL OF CENTRAL TEXAS AND DEL RIO. THE COLDEST LOCATIONS SHOULD BE ON THE ESCARPMENT AND NORTH OF SAN ANTONIO WHERE TEMPERATURES COULD BOTTOM OUT IN THE MID 20S. ELSEWHERE... NAMELY ALONG THE SOUTHERN RIO GRANDE VALLEY...MID 30S CAN BE EXPECTED. HIGHS ON FRIDAY WILL ONLY RANGE FROM THE MID 40S TO LOWER 50S. SATURDAY MORNING WONT BE QUITE AS COLD...BUT STILL EXPECT AT OR NEAR FREEZING TEMPERATURES DURING THE EARLY MORNING HOURS FOR THE NORTHERN HILL COUNTRY. GENERALLY LOWS WILL RANGE FROM THE LOWER 30S NORTH TO AROUND 40 ALONG THE SOUTHERN RIO GRANDE VALLEY. SLIGHTLY WARMER TEMPERATURES...BUT COOL...ARE EXPECTED SUNDAY...BUT THIS WARMING WILL BE BRIEF AS ANOTHER COLD FRONT ARRIVES SUNDAY AFTERNOON AND EVENING. TB3
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.